Alert archive / Nebraska / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 9, 2001, 10:02 PM CDT for Dodge County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 9, 2001, 10:02 PM CDT (03:02 UTC)
- Expired
- May 10, 2001, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dodge County, NE
The radar
The Omaha radar (KOAX), 45 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 100305 FFWOMA NEC053-100900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 1002 PM CDT WED MAY 9 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... DODGE COUNTY IN EAST CENTRAL NEBRASKA * UNTIL 400 AM CDT * AT 959 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS DODGE COUNTY. FURTHER HEAVY RAINS CAN BE EXPECTED. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. FLOODING IS EXPECTED ON PEBBLE CREEK IN NORTHERN DODGE COUNTY AND MAPLE CREEK IN CENTRAL DODGE COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4173 9692 4142 9691 4143 9648 4172 9655 POWERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:10 PM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, May 9, 3:10 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 310 PM CDT TUE MAY 8 2001 FORECAST CONCERN CONTS TO BE CONVECTIVE THREAT AND POTENTIAL OF HEAVY RAINS THRU THU. SHORT TERM...18Z OAX SOUNDING SHOWD MSTR WAS VERY SHALLOW SO DESPITE SFC DWPTS AROUND 60/LOWER 60S...USING MEAN LYR YIELDED A VERY SMALL CAPE...A LTL OVR 100 J/KG. MSTR WAS DEEPER AT TOP...CU WAS ALSO STARTING TO SHOW UP OVR ERN KS/WRN MO...AND THIS MSTR SHOULD CONT TO BE TRANSPORTED N. THIS SHOULD HELP WKN CAP ALNG WK CDFNT WHICH AT 20A WAS APPROACHING A YKN-ODX LINE. QUESTIONS WERE HOW LONG AND HOW FAR SW AND HOW WOULD PREFRONTAL TROF AFFECT THINGS AS IT HAS PUSHED THRU NERN NEBR DROPPG DWPTS INTO UPR 40S. DIURNAL BACKING OF SFC WINDS THIS EVENING SHOULD ALLOW PREFRONTAL TROF TO WASH OUT...BUT WOULD DELAY ONSET A LTL. NEXT...ONCE CONVECTION GOT GOING...HOW FAR S...IF AT ALL...WOULD IT PUSH FNT SWD. STILL EVEN IF DEEPER MSTR DOESNT MAKE IT TO FNT TIL LATE EVENING...THERE COULD STILL BE HIGH BASED TSTMS DVLPG ALNG FNT LATE THIS AFTN EARLY THIS EVENING...AND LATEST RUC NOW POINTS TO CNTRL NEBR. 12Z MODELS WERE CONSISTENT WITH THEIR EARLIER RUNS...WHICH UNFORTUNATELY MEANT RTHR LARGE DIFFERENCES IN FNTL PSN AND QPF. MOST NOTABLE WAS QPF DIFFERENCE BTWN AVN AND ETA/NGM EVEN THO SFC FTRS FM AVN WERE SIMILAR TO NGM. AVN CONTD TO HOLD FRONT UP TNGT AND KEEPS MOST OF THE AREA CAPPED KEEPING PCPN N OF FCST AREA OVERNGT. IF CONVECTION WOULD INDEED DVLP INTO NERN NEBR AND PUSH FNT INTO THE ECNTRL ZONES...A CONTINUING FEED OF BTR 850 MB DWPTS WOULD STILL GIVE A HEAVY RAIN THREAT FOR PARTS OF THE AREA. USING COMPROMISE BTWN AVN AND ETA WILL KEEP POPS FAIRLY HIGH BUT WL NOT GO WITH A FLASH FLOOD WATCH ATTM. WL KEEP THE THREAT OF SVR IN FCST ALSO FOR MOST AREAS TNGT. PREV FCST/GUID TEMPS SIMILAR AND LOOK GOOD. FOR THU...EVEN FTHR S ETA BRINGS WRM WEDGE AT 850 MB INTO SERN NEBR WITH TEMPS SIMILAR TO THOSE OF TDA. RAISED HIGHS CNTRL/S TO GUID OR A LTL WARMER. ALL MODELS POINTED TO PSBL MORNING CONVECTION NERN NEBR BFR FNT BECOMES MORE ACTIVE IN THE AFTN ACRS THE S. SO UPPED POPS N IN LINE WITH SRN ZONES...ALTHO STGEST SHOULD BE ACRS THE S LATE AFTN INTO EVENING. MCS THAT DVLPS THU NGT SHOULD PUSH FNT S OF AREA BY EARLY FRI BUT WL CARRY SMALL POPS FRI AM. WILL USE COMP IN GUID TEMPS FOR HIGHS. .OMA...NONE CHERMOK
In the hours before
Special weather statement, May 9, 5:45 PM CDT, 4 hours 17 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT WED MAY 9 2001 STORM SPOTTERS WILL BE NEEDED TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA UNTIL 10PM. THUNDERSTORMS ARE DEVELOPING ALONG A SLOW MOVING COLD FRONT WHICH EXTENDS FROM NORTHERN IOWA...TO CENTRAL NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY DURING THE EARLY EVENING HOURS AS DEEPER LOW LEVEL MOISTURE MOVES NORTH INTO THE AREA. IN ADDITION...A LOW LEVEL JET WHICH WILL DEVELOP DURING THE EVENING WILL AID IN FEEDING MOISTURE NORTH WHICH WILL LIKELY KEEP THUNDERSTORMS STRONG AND POSSIBLY SEVERE LATE INTO THE NIGHT. THE GREATEST THREAT APPEARS TO BE LARGE HAIL AND STRONG WINDS. LATE TONIGHT...HEAVY RAIN WILL BE A THREAT AS THE THUNDERSTORMS WILL LIKELY EVOLVE INTO A LARGE COMPLEX OVER SOUTHEAST NEBRASKA. SKERRITT
Local storm report, May 9, 6:23 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
623 PM CDT WED MAY 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 8 S WISNER NE 1.5 INCH HAIL
05/09/01 CUMING REPORTED BY PUBLIC.Local storm report, May 9, 8:42 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
842 PM CDT WED MAY 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM 2 E BEEMER NE 1.75 INCH HAIL
05/09/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM 1 S BLENCOE IA 55 MPH TSTM GUST
05/09/01 MONONA REPORTED BY MEDIA.
0656 PM BLENCOE IA 75 MPH TSTM GUST
05/09/01 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0705 PM CASTANA IA 60 MPH TSTM GUST
05/09/01 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0709 PM CLARKSON NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY STORM
SPOTTER.
0711 PM 3 W WEST PT NE 1.75 INCH HAIL
05/09/01 CUMING REPORTED BY STORM
SPOTTER.
HAIL FROM 3
MILES WEST OF WESTPOINT
TO
WESTPOINT.
0711 PM CLARKSON NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0711 PM HOWELLS NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
HAIL FROM
1911 TO 1922. LOTS OF
HAIL
AT INTERSECTION
OF HIGHWAYS 15 AND 91.
0722 PM 1 N SNYDER NE 1 INCH HAIL
05/09/01 DODGE REPORTED BY EMERGENCY
MANAGEMENT.
HAIL 1922
TO 1925.
0730 PM DODGE NE 1.5 INCH HAIL
05/09/01 DODGE REPORTED BY STORM
SPOTTER.
0759 PM 2 S NICKERSON NE 65 MPH TSTM GUST
05/09/01 DODGE REPORTED BY
MEDIA.
INFLOW WINDS OF
60 TO 70 MPH FROM
THE
SOUTH.
0800 PM SCHUYLER NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0802 PM SCRIBNER NE 1 INCH HAIL
05/09/01 DODGE REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0820 PM 7 NW FREMONT NE TORNADO
05/09/01 DODGE REPORTED BY
MEDIA.
POSSIBLE TORNADO.
0828 PM SCHUYLER NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0836 PM 1 W FREMONT NE TOoRNADO
05/09/01 DODGE REPORTED BY MEDIA.Local storm report, May 9, 9:03 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
903 PM CDT WED MAY 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM 2 E BEEMER NE 1.75 INCH HAIL
05/09/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM 1 S BLENCOE IA 55 MPH TSTM GUST
05/09/01 MONONA REPORTED BY MEDIA.
0656 PM BLENCOE IA 75 MPH TSTM GUST
05/09/01 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0705 PM CASTANA IA 60 MPH TSTM GUST
05/09/01 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0709 PM CLARKSON NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY STORM
SPOTTER.
0711 PM 3 W WEST PT NE 1.75 INCH HAIL
05/09/01 CUMING REPORTED BY STORM
SPOTTER.
HAIL FROM 3 MILES WEST OF
WESTPOINT TO WESTPOINT.
0711 PM CLARKSON NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0711 PM HOWELLS NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
HAIL FROM 1911 TO 1922.
LOTS OF HAIL AT INTERSECTION
OF HIGHWAYS 15 AND 91.
0722 PM 1 N SNYDER NE 1 INCH HAIL
05/09/01 DODGE REPORTED BY EMERGENCY
MANAGEMENT.
HAIL 1922 TO 1925.
0730 PM DODGE NE 1.5 INCH HAIL
05/09/01 DODGE REPORTED BY STORM
SPOTTER.
0759 PM 2 S NICKERSON NE 65 MPH TSTM GUST
05/09/01 DODGE REPORTED BY MEDIA.
INFLOW WINDS OF 60 TO
70 MPH FROM THE SOUTH.
0800 PM SCHUYLER NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0802 PM SCRIBNER NE 1 INCH HAIL
05/09/01 DODGE REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0820 PM 7 NW FREMONT NE TORNADO
05/09/01 DODGE REPORTED BY
MEDIA.
POSSIBLE TORNADO.
0828 PM SCHUYLER NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0836 PM 1 W FREMONT NE TORNADO
05/09/01 DODGE REPORTED BY MEDIA.Local storm report, May 9, 9:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
945 PM CDT WED MAY 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM TURIN IA 60 MPH TSTM GUST
05/09/01 MONONA REPORTED BY PUBLIC.
0749 PM FREMONT ARPT NE 60 MPH TSTM GUST
05/09/01 DODGE REPORTED BY HAM RADIO
OPERATOR.
0853 PM 5 N ARLINGTON NE WIND DAMAGE
05/09/01 WASHINGTON REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
TWO TREES
DOWN. 3/4 INCH SIZE
HAIL.
0906 PM 3 W BENNINGTON NE .88 INCH HAIL
05/09/01 DOUGLAS REPORTED BY HAM RADIO
OPERATOR.
HIGHWAY 31
AND BENNINGTON
ROAD.
PEA AND NICKEL
SIZE HAI COVERING
THE
GROUND.
0932 PM OMAHA NE .75 INCH HAIL
05/09/01 DOUGLAS REPORTED BY STORM
SPOTTER.
50TH AND CORBY.
0934 PM 4 S FT CALHOUN NE .75 INCH HAIL
05/09/01 WASHINGTON REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:12 PM CDT | Tornado Warning | OAX | Cuming, Dodge | 48 min |
| May 9, 7:20 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 25 min |
| May 9, 7:27 PM CDT | Tornado Warning | OAX | Colfax, Platte | 33 min |
| May 9, 7:28 PM CDT | Tornado Warning | OAX | Colfax | 62 min |
| May 9, 7:40 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 65 min |
| May 9, 7:52 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 53 min |
| May 9, 8:05 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 55 min |
| May 9, 8:24 PM CDT | Tornado Warning | OAX | Dodge | 36 min |
| May 9, 8:30 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 30 min |
| May 9, 8:45 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 45 min |
| May 9, 8:57 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 63 min |
| May 9, 9:23 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 52 min |
| May 9, 9:26 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 34 min |
| May 9, 9:32 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 43 min |
| May 9, 10:13 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 62 min |
| May 9, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 45 min |
| May 9, 10:48 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 42 min |
| May 9, 10:49 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 41 min |
| May 9, 10:58 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 62 min |
| May 9, 11:16 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 44 min |
| May 10, 6:42 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 48 min |
Nearby
Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.